Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 221, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 10, 2018, 1:01 PM CDT for 4 parishes in Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 1:01 PM CDT (18:01 UTC)
- Expired
- Jun 10, 2018, 1:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Tensas Parish, LA
The radar
The Ft Polk radar (KPOE), 154 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WUUS54 KJAN 101801
SVRJAN
LAC025-029-041-107-101845-
/O.NEW.KJAN.SV.W.0221.180610T1801Z-180610T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
101 PM CDT SUN JUN 10 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southwestern Tensas Parish in northeastern Louisiana...
Northeastern Concordia Parish in northeastern Louisiana...
Northeastern Catahoula Parish in northeastern Louisiana...
Southern Franklin Parish in northeastern Louisiana...
* Until 145 PM CDT.
* At 100 PM CDT, severe thunderstorms were located along a line
extending from near Enterprise to near Wallace Ridge, moving east
at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Jigger around 125 PM CDT.
Wisner, Clayton and Lee Bayou around 140 PM CDT.
Spokane around 145 PM CDT.
Other locations impacted by these severe thunderstorms include
Gilbert and Sicily Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3213 9158 3176 9141 3174 9138 3171 9140
3168 9140 3167 9176 3200 9190 3202 9190
TIME...MOT...LOC 1800Z 251DEG 13KT 3193 9181 3173 9173
HAIL...0.75IN
WIND...60MPH
$$
NF2 follow-up statements
845
WWUS54 KJAN 101829
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
129 PM CDT SUN JUN 10 2018
LAC029-101838-
/O.CAN.KJAN.SV.W.0221.000000T0000Z-180610T1845Z/
Concordia LA-
129 PM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CONCORDIA PARISH
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3213 9158 3177 9141 3175 9139 3176 9142
3175 9154 3174 9154 3174 9157 3175 9158
3176 9160 3173 9163 3173 9166 3206 9180
TIME...MOT...LOC 1828Z 245DEG 32KT 3202 9163 3185 9156
$$
LAC025-041-107-101845-
/O.CON.KJAN.SV.W.0221.000000T0000Z-180610T1845Z/
Tensas LA-Catahoula LA-Franklin LA-
129 PM CDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHWESTERN TENSAS...NORTHEASTERN CATAHOULA AND SOUTHEASTERN
FRANKLIN PARISHES...
At 128 PM CDT, severe thunderstorms were located along a line
extending from near Wisner to near Lee Bayou, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Cooter Point around 140 PM CDT.
Other locations impacted by these severe thunderstorms include
Gilbert and Sicily Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3213 9158 3177 9141 3175 9139 3176 9142
3175 9154 3174 9154 3174 9157 3175 9158
3176 9160 3173 9163 3173 9166 3206 9180
TIME...MOT...LOC 1828Z 245DEG 32KT 3202 9163 3185 9156
HAIL...0.75IN
WIND...60MPH
$$
27314
WWUS54 KJAN 101840
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
140 PM CDT SUN JUN 10 2018
LAC025-041-107-101849-
/O.EXP.KJAN.SV.W.0221.000000T0000Z-180610T1845Z/
Tensas LA-Catahoula LA-Franklin LA-
140 PM CDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TENSAS...
NORTHEASTERN CATAHOULA AND SOUTHEASTERN FRANKLIN PARISHES WILL EXPIRE
AT 145 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 3213 9158 3177 9141 3175 9139 3176 9142
3175 9154 3174 9154 3174 9157 3175 9158
3176 9160 3173 9163 3173 9166 3206 9180
TIME...MOT...LOC 1839Z 251DEG 13KT 3203 9159 3186 9152
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:41 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 10, 11:41 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1141 AM CDT Sun Jun 10 2018 .UPDATE... Updated for morning discussion. && .DISCUSSION... A few adjustments were made to the short-term forecast, primarily to POPs and sensible weather elements across the southern half of the forecast area through this evening. A cluster of robust convection along the SW Louisiana coastline earlier this morning has grown upscale, with an arc of thunderstorm activity currently expanding northeastward into our southwestern zones. Outflow winds will be gusty as the activity slowly works its way into the area, with the potential for localized damaging winds from microbursts. Locally derived microburst composite index calculations suggest an increased threat closer to the Gulf Coast, but northward spread of lower and mid-level moisture will allow for some airmass modification through the southern half of the area and at least some threat for wet/hybrid microburst development. As the storms expand northward, they will encounter increasingly dry air, so coverage of storms is expected to diminish for areas north of I-20 today. Prior discussion below: Today and Tonight... Another warm day with increasing coverage of diurnal thunderstorm activity is expected for the ArkLaMiss. Moisture will stream into the region from the SW in the lower levels while the upper level ridge that's centered over the Plains dampens resulting in slightly lower upper heights over our region. This will result in more coverage of diurnal thunderstorm activity than we saw yesterday. But like yesterday, a few storms could become strong with a primary threat of wind damage. Highs will reach the lower 90s for areas that remain storm/rain free tomorrow. A weak disturbance in the upper flow could help keep shower and thunderstorm activity going overnight as moisture continues to stream into the region from the Gulf of Mexico. Lows on Sunday night will be near 70 degrees. Monday through the remainder of the week... A summer-like weather pattern will continue through the week given that the region will remain situated between two areas of high pressure. With high pressure over the Atlantic and over Texas and the desert Southwest, this will leave the ArkLaMiss region in an area of weakness and general troughing. As a result, the area should see mainly diurnally driven showers and thunderstorms. As disturbances move through the area or just to the north, this may incite better rain chances through the early portions of the week. Heading into the weekend, models continue to diverge on the weather pattern. The GFS still remains insistent on bringing in some kind of tropical system, whereas the ECMWF and the Canadian models do not hint at this at all. Nevertheless, continued rain chances will exist across the region, and should something develop or a wave move into the Gulf, this would only bring additional chances of rain for the weekend. /28/ && .AVIATION... 12Z TAF discussion: Mainly VFR conditions are expected through the 24hr 12Z TAF period. However, limiting conditions may be experienced this afternoon and evening at our southern and eastern sites due to diurnal thunderstorm activity impacting the area. Coverage of storms is expected to remain scattered with the best coverage existing in the vicinity of KHBG. There was enough confidence in coverage to add a prevailing -TSRA group at KHBG this afternoon. Storm coverage will begin to decrease after 00z but a few isolated storms and showers could remain until 06Z in the south. WInds will be mainly from the south throughout the period. && .PRELIMINARY POINT TEMPS/POPS... Jackson 91 69 89 72 / 39 18 43 27 Meridian 92 69 89 71 / 31 24 50 27 Vicksburg 91 71 90 73 / 39 16 40 25 Hattiesburg 90 69 90 71 / 54 21 59 27 Natchez 87 70 90 72 / 61 19 41 21 Greenville 92 71 91 73 / 14 8 31 27 Greenwood 92 70 89 72 / 14 8 37 31 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/NF/28
Hazardous weather outlook, Jun 10, 12:23 PM CDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 1223 PM CDT Sun Jun 10 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040-041-047>049- 053>055-059>066-072>074-111730- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Washington- Issaquena-Sharkey-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson- Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 1223 PM CDT Sun Jun 10 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, south central Mississippi, and west central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...remainder of today Isolated severe thunderstorms will be possible this afternoon. Damaging thunderstorm wind gusts will be the primary severe weather risk. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of today. MSZ018-019-025>033-035>039-042>046-050>052-056>058-111730- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee- Yazoo-Madison MS-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale- Smith-Jasper-Clarke- 1223 PM CDT Sun Jun 10 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Jun 10, 8:40 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
840 AM CDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG 8 SSE TUCKER 32.61N 88.98W
06/09/2018 NESHOBA MS EMERGENCY MNGR
EM REPORTS ROOF, SIDING AND SKIRTING DAMAGE
TO MOBILE HOMES. ALSO, SIDING DAMAGE TO
STORAGE SHED AND GARAGE WITH DOORS BLOWN IN.
TREE DAMAGE ALSO IN THE VICINITY.
&&
GRGSpecial weather statement, Jun 10, 11:35 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
1135 AM CDT SUN JUN 10 2018
LAZ024-026-MSZ060-101700-
Catahoula LA-Concordia LA-Adams MS-
1135 AM CDT SUN JUN 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CONCORDIA...SOUTHWESTERN CATAHOULA PARISHES IN NORTHEASTERN
LOUISIANA AND SOUTHWESTERN ADAMS COUNTIES UNTIL NOON CDT...
At 1134 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Larto to near Black Hawk. Movement
was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Larto, Monterey, Mayna, Acme, Deer Park, New Era, Frogmore, Black
Hawk and Slocum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3104 9165 3104 9172 3120 9168 3130 9191
3127 9195 3123 9192 3122 9194 3124 9196
3122 9198 3129 9202 3130 9200 3154 9201
3161 9166 3133 9141 3128 9149 3123 9149
3122 9158 3111 9163 3104 9156 3097 9166
TIME...MOT...LOC 1634Z 256DEG 14KT 3137 9194 3108 9164
NFSpecial weather statement, Jun 10, 12:13 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
1213 PM CDT SUN JUN 10 2018
LAZ024-026-101800-
Catahoula LA-Concordia LA-
1213 PM CDT SUN JUN 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CONCORDIA AND
CATAHOULA PARISHES UNTIL 100 PM CDT...
At 1213 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Manifest to near Slocum. Movement
was northeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Ferriday, Larto, Monterey, Jonesville, Acme, New Era, Rosefield,
Aimwell, Wildsville, Manifest, Slocum, Sherwood, Wallace Ridge,
Archie, Mayna, Deer Park, Walters, Enterprise, Frogmore and
Harrisonburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3190 9201 3193 9198 3193 9191 3197 9190
3195 9185 3187 9178 3188 9174 3149 9151
3144 9151 3139 9146 3138 9147 3137 9150
3143 9154 3143 9156 3140 9158 3138 9155
3133 9152 3120 9172 3126 9184 3146 9201
TIME...MOT...LOC 1713Z 236DEG 13KT 3166 9196 3122 9166
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:35 AM CDT | Special Weather Statement | JAN | Concordia | 25 min |
| Jun 10, 12:13 PM CDT | Special Weather Statement | JAN | Catahoula, Concordia | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.